Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 31, 2005, 3:54 PM EDT for Jasper County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 3:54 PM EDT (19:54 UTC)
- Expired
- Jul 31, 2005, 4:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 24 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 311953
SVRCHS
SCC053-312030-
/O.NEW.KCHS.SV.W.0112.050731T1954Z-050731T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SUN JUL 31 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 430 PM EDT
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PURYSBURGH TO
SWITZERLAND TO GILLISONVILLE...OR ALONG A LINE EXTENDING FROM 14
MILES SOUTHWEST OF RIDGELAND TO RIDGELAND TO 8 MILES SOUTHWEST OF
YEMASSEE. THESE STORMS WERE NEARLY STATIONARY.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
SWITZERLAND AND PURYSBURGH...
GILLISONVILLE AND TILLMAN...
ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3214 8108 3234 8094 3242 8082 3263 8085
3265 8097 3263 8111 3256 8121
$$
331 follow-up statement
000
WWUS52 KCHS 312028
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SUN JUL 31 2005
SCC053-312038-
/O.EXP.KCHS.SV.W.0112.000000T0000Z-050731T2030Z/
JASPER-
428 PM EDT SUN JUL 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY WILL EXPIRE AT
430 PM EDT...
AT 425 PM EDT...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3214 8108 3234 8094 3242 8082 3263 8085
3265 8097 3263 8111 3256 8121
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:30 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 31, 2:30 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT SUN JUL 31 2005 .SHORT TERM /TONIGHT THROUGH TUESDAY/... VERY LITTLE CHANGE IN WEATHER PARAMETERS DURING THIS PERIOD AS DEEP TROPICAL MOISTURE IS EXPECTED TO REMAIN ACROSS MOST IF NOT ALL OF MY FORECAST AREA. WEAK INVERTED TROF...THE REMAINS OF THE STALLED OUT BOUNDARY EXPECTED TO REMAIN ACROSS THE AREA AS WELL. ONLY WEAK AT BEST LARGE SCALE LIFT EXPECTED AS CONVECTION WILL BE DRIVEN BY LAND/SEA BREEZE AND NUMEROUS BOUNDARY INTERACTIONS. WILL CONTINUE WITH CONVECTION MAINLY OVER THE LAND AREAS FROM 16Z TO 04Z EACH DAY AND MAINLY OVER THE WATER AND IMMEDIATE COASTAL AREAS FROM 04Z TO 16Z EACH DAY. AS HAS BEEN THE CASE THE PAST FEW DAYS... LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING STORMS. SOME AREAS HAVE SEEN HEAVY RAIN THE PAST DAY OR SO...HOWEVER COVERAGE AREA IS NOT LARGE ENOUGH TO WARRANT A FLOOD WATCH AT THIS TIME. AT THE PRESENT TIME...MOST OF AREA IS CONVECTION FREE THANKS IN LARGE PART TO A LARGE COMPLEX THAT HAS DEVELOPED JUST TO THE NORTHEAST OF MY AREA. CONVECTION HAS DEVELOPED ALONG THE SEA BREEZE IN MY GEORGIA COUNTIES AND WITH DECENT HEATING OCCURRING IN MUCH OF THE REMAINDER OF MY CWA...THINKING IS THAT CONVECTION WILL INCREASE IN COVERAGE THIS EVENING ACROSS THE INLAND AREAS. SO WILL CONTINUE WITH LIKELY POPS OVER LAND AREAS UNTIL AROUND MIDNIGHT. RAISED POPS SOME MONDAY THROUGH TUESDAY AS GFS HOLDS ONTO DEEP MOISTURE THROUGH THE PERIOD AND NAM ONLY SLOWLY SHIFTS THE DEEPER MOISTURE SOUTHWARD. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... LARGE SCALE PATTERN IS NOT EXPECTED TO CHANGE DURING THIS PERIOD. WEAK INVERTED TROF/BOUNDARY EXPECTED TO BE AROUND THROUGH SUNDAY. ANY MOVEMENT TO THE DEEPER MOISTURE WILL BE KEY IN DETERMINING POPS. 00Z GFS...12Z CANADIAN AND 12Z NAM ALL SHIFT THE DEEPER MOISTURE SOUTH OF THE AREA BY MID WEEK. THIS FORECAST PACKAGE IS BASED ON THAT THINKING. HOWEVER...12Z GFS DOES NOT DO THAT AND KEEPS THE DEEP MOISTURE OVER THE AREA THROUGH SUNDAY. IF THE 12Z GFS IS CORRECT...POPS FOR THIS PERIOD WILL NEED TO BE RAISED SIGNIFICANTLY. && .MARINE...FEW CHANGES TO ONGOING THINKING. TRANQUIL CONDS...OUTSIDE OF CONVECTIVE ACTIVITY...TO REMAIN ACRS THE MARINE AREA THRU MIDWEEK. DISSIPATING FNTL BNDRY OFFSHORE TO BE REPLACED BY HIGH PRESSURE WHICH WILL ALLOW FOR A MORE SOLID ONSHORE FLOW. WIND SPEEDS TO REMAIN AOB 15 KT AND SEAS AOB 4 FT. && .AVIATION...LOCATION OF SHWR/TSTM ACTIVITY THE MAIN COMPLICATION AGAIN. FOCUS HAS SHIFT BACK TO KSAV THRU THE OPENING HRS OF THE 31/18Z TAFS WITH ACTIVITY ONGOING S AND W OF KSAV. WITH MAIN STORM MOTION TO THE N ALBEIT RATHER SLOW...HAVE HELD OFF PRECIP MENTION AT KSAV UNTIL 31/21Z. THINKING IS THAT GOOD HEATING WILL ALLOW MORE DEVELOPMENT LATER ON. HAVE REMOVED PRECIP FROM KCHS BECAUSE OF LACK OF CURRENT ACTIVITY AND UNCERTAINTY OF WHERE IT MAY OCCUR THRU THE EVE HRS. WILL MAINTAIN CB MENTION OVRNGT AT KCHS DUE TO XPCTD NOCTURNAL MARINE ACTIVITY THAT SHOULD MOVE N TWD THE COAST...AND OMITTED SUCH MENTION AT KSAV SINCE ACTIVITY USUALLY MISSES THERE. WILL AGAIN LOOK FOR CONVECTION STARTING LATE TMRW MRNG...AND HAVE AGAIN INCLUDED CB ONLY DUE TO UNCERTAINTY. && .CHS WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. MARINE...NONE. && MTE/JPC
Hazardous weather outlook, Jul 31, 4:00 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EDT SUN JUL 31 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 AM EDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORMS/HEAVY RAIN...NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND LAST INTO THIS EVENING. THERE IS A CHANCE OF A FEW STRONG THUNDERSTORMS ACROSS THE AREA WITH FREQUENT LIGHTNING AND LOCALIZED GUSTY WINDS. VERY HEAVY RAIN WILL ACCOMPANY MANY OF THE STORMS AND THERE IS A LIKELIHOOD THAT A FEW AREAS WILL EXPERIENCE MINOR TEMPORARY FLOODING OF LOW LYING AREAS AND ROADWAYS THIS AFTERNOON AND EVENING. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. 24
In the hours before
Special weather statement, Jul 31, 2:38 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 238 PM EDT SUN JUL 31 2005 SCZ042-311930- HAMPTON- 238 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 330 PM EDT... AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NIXVILLE...OR ABOUT 8 MILES SOUTH OF HAMPTON...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND VALENTINE...STAFFORD...SHIRLEY...SCOTIA...NIXVILLE... LURAY...LENA...GIFFORD...HAMPTON...CUMMINGS...GARNETT AND FURMAN THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 2:49 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 249 PM EDT SUN JUL 31 2005 GAZ116-138-311930- INLAND BRYAN-INLAND LIBERTY- 249 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND LIBERTY COUNTY THROUGH 330 PM EDT... AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 5 MILES NORTHWEST OF HINESVILLE TO 4 MILES EAST OF TRINITY...MOVING LITTLE. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND WILLIE...TRINITY...LETFORD...LANIER... FLEMING...DANIEL...WILDWOOD...ALLENHURST...HINESVILLE...SCREVEN FORK...MILL CREEK AND MCINTOSH THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 2:58 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 258 PM EDT SUN JUL 31 2005 GAZ140-141-311930- COASTAL MCINTOSH-INLAND MCINTOSH- 258 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 330 PM EDT... AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 2 MILES NORTHEAST OF VALONA TO 6 MILES SOUTH OF SAPELO ISLAND...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND WARSAW...VALONA...TOWNSEND... RIDGEVILLE...PINE HARBOR...MERIDIAN...HUXFORD...FAIRHOPE...EULONIA AND CRESCENT THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. IN ADDITION...VERY HEAVY RAINS WILL RESULT IN MINOR FLOODING OF ROADS...LOW LYING AREAS AND POOR DRAINAGE LOCATIONS. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 3:02 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 302 PM EDT SUN JUL 31 2005 GAZ101-118-311945- EFFINGHAM-INLAND CHATHAM- 302 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM COUNTY THROUGH 345 PM EDT... AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 2 MILES SOUTHWEST OF COLDBROOK TO 4 MILES SOUTH OF MELDRIM...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND MELDRIM...BLANDFORD...COLDBROOK... BLOOMINGDALE...TUTENS...WILLIAMS...RINCON...EXLEY...POOLER AND HAMER THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 3:29 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT SUN JUL 31 2005 GAZ101-118-119-SCZ047-048-051-312015- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 329 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JASPER COUNTY...BEAUFORT COUNTY AND CHATHAM COUNTY THROUGH 415 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 2 MILES SOUTHEAST OF HARDEEVILLE TO 11 MILES NORTHWEST OF SAVANNAH TO 6 MILES NORTH OF RICHMOND HILL...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND LIMEHOUSE...RINCON...EXLEY...EBENEZER... COLDBROOK...BLOOMINGDALE...SAVANNAH...JASPER...TUTENS...WILLIAMS... POOLER AND MEINHARD THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 3:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT SUN JUL 31 2005 SCZ042-043-047>049-051-312015- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER- 347 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY...JASPER COUNTY... BEAUFORT COUNTY AND COLLETON COUNTY THROUGH 415 PM EDT... AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS...FROM 2 MILES NORTHWEST OF BARKERVILLE TO GILLISONVILLE TO 3 MILES NORTHEAST OF TARBORO...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND TARBORO...POSSUM CORNER...PINELAND... GRAYS...FECHTIG...GILLISONVILLE...TILLMAN...EARLY BRANCH...WHITE HALL...RIDGELAND...POCOTALIGO...COOSAWHATCHIE...BARKERVILLE AND MCPHERSONVILLE THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:38 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.